British Lung Foundation
33,831 members41,268 posts

New inhaler

Im worried about side effects coming off seretide why should i be mucked about started yet another medication either becouse after 8 yrs of me taken the same inhaler suddendluly its bad for u and twice the price of new inhaler they want me on i dont believe doctors anymore they gove the news u have copd no cure but try this inhaler out i like everyone else on this site think is that it use an inhaler and go away not good enough stem cell the way to go but we get told noooo that will be years away kerp puffing on your inhaler grrrrr

10 Replies
oldestnewest

Hi Kittiecat

I had been on Seretide 500 for over 10 years when I asked my consultant if I could be given a different inhaler as my voice had deteriorated so much. He changed my prescription to Fostair and added Spiriva. That was two years ago. I didn't have any side effects with coming off the Seretide and at first noticed no difference at all with the change. Looking back I can now see that in the last two years I have been feeling much better, able to do more and able to come off oxygen for several hours at a time with no ill-effect. My voice is slightly better too.

Don't worry about coming off Seretide. I sometimes wonder if being on the same inhaler for years just gets our lungs too accustomed to it. Maybe changing things can jump start them into improving their function a little.

What inhaler were they going to give you instead of seretide? Was it Fostair, which was a good change for me? I know there are other alternatives and if you ask about them here, other members can tell you how they got on with them.

Good luck :-)

4 likes
Reply

No its called ducklar something sorry im not at home at the momeny it begins with a g the second part of name i get sooooo scared of changing meds

Reply

Seretide contains corticosteroids, which of course are steroids, which help with inflammation.

The down side of steroids is that when used over a long course of time the adrenal glands stop creating our natural steroids, which is a dangerous imbalance.

This is when suddenly stopping a course can cause problems.

Further to that prolonged use of steroids leaves a patient much more prone to pneumonia, apart from the more common side effects such as candida and headaches.

GPs are now under guidance to get patients off long term use of steroids and seek alternatives to lessen the risk of pneumonia.

1 like
Reply

Stopping using Seretide and being prescribed a newer generation inhaler shouldn’t have any effect on the adrenals and their usual production of adrenaline.

It is usually stopping the longer courses of the steroid tablets which causes issues. Longer courses should be reduced using a tapering regime.

Have a great day.

2 likes
Reply

Hi, l was changed to another inhaler after many years satisfaction with Seretide.

With in a week/10 days my asthma flew out of control to the extent that extra Ventalin was no help and l had to use nebuliser regularly to be able to move around inside the house, never mind outside!

I suspected the change of inhaler was behind this as normally rarely use Vantalin daily or nebulise unless have a chest infection....

Phoned Asthma Research and spoke with specialist nures there.

Was advised that as I'd been told new one (colour cream with a bit of reddy mauve on it) has same ingredients BUT has different size particals or monocules (sorry, cant remember which) which were preventing it being absolved in the lung in the same way as Seratide.

Armed with this information, rang Dr was not going to argue just stated the facts as to why it's not the same and the effect this unwarranted change had on my breathing!

I was on 40mg prednisalone steroids, nebuliser and almost housebound because of the unasked for change in inhaler!!

I made it clear but in a POLITE but FIRM manner that their action had was doing me serious harm!

I also had to drop out of Pulmoary Rehab and lost control over my COPD condition...😣

The GP had no option but return prescription to Seratide.

(The Gp l spoke with has a reputation for cost cutting and my regular Gp would have left me on Seratide if ld asked him... but l didnt)

Of course not everyone will have a problem! My asthma control is more fragile than many people's once the Bronchiectesis kicks off lm in big trouble.

In all it took around 4 months to restablise Asthma control.... Difficuly in cutting down steroids etc....

1 like
Reply

So sorry to hear you having all this trouble i dont know what to do i want to be in control of what meds i havr to take i dont want to be put on a med which could badly affect my breathing becouse they want to save a few quid not having it if thats ehy they changing me so dont know what to do i should control what i take not anyone else god i wish i had good lungs feel so scared

2 likes
Reply

It is worrying but l thought if you made the change when you still had some Seratide left, and should you run into problems, you could switch yourself back onto it whilst you sort it out with your gp.

It's all stress we could do without though! I find once lve dealt with a situation the anxiety goes away. Sometimes it's just knowing how to progress is enough to find your way through

Good luck Kittiecat...

Let me know how you get on....

1 like
Reply

Thankyou i managed to get 2 more seretide inhalers dont think his too happy with me but my copd nurse on holiday so if his not forgotting to ask her if she spoke to my lung consultant as to whether i get changed over or not eek then ive got 2 lots of seretide left will keep u posted 😊

1 like
Reply

Well done you!

Janice

1 like
Reply

I agree, all cost cutting generics instead.

Don’t worry about it Kittie I have changed from Seretide too. It took me a while to find the right combination of inhalers though. I kept on going back for changes..but I feel better for it now.

Take good care x

Fran

Reply

You may also like...